MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL DELTAFILL18 10MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number DLF181040
Medical Device Problem Codes Unraveled Material (1664); Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Procode is krd/hcg.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Investigation findings / investigation conclusions: the ¿no findings available¿ code was used in the investigation findings because the actual device has not been returned; the analysis was done based on the preliminary photos of the complaint device provided by the j&j japan affiliates.This code corresponds to the code ¿cause not established¿ code in the investigation conclusions.Preliminary photo images of the complaint device were captured by the j&j japan affiliates.The pre-shipment photos were reviewed by the product analysis lab team.Based on the pre-shipment photos provided, only the concomitant carnelian® marvel® microcatheter (tokai medical) is observable; one piece of the deltafill could be noted in the photos.It is observed that the hub and one segment of the detachable coil system (dcs) which appear to be broken and the coat/covering torn off.Further investigation will be performed when the device is returned for analysis.A review of manufacturing documentation associated with this lot (30393155) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil impeded in microcatheter, deployment difficulty, and unraveled and stretched in microcatheter are known potential complications associated with the use of embolic coils in endovascular embolization.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.The ifu also cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.Assignment of root cause for the event remains speculative and inconclusive without relevant imaging for review; however, it appears that clinical and procedural factors, including aneurysm/vessel characteristics, device interaction, and device manipulation, may have contributed to the reported event.Since the reportable product failures of deployment difficulty-partial and unraveled/stretched in microcatheter necessitated additional intervention (i.E.Use of snare) to preclude patient complications, the event meets mdr reporting criteria.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure targeting a celiac artery aneurysm, the 10mm x 40cm deltafill 18 coil (dlf181040 / 30393155) was embolized but half the coil was not able to advance through the concomitant carnelian® marvel® microcatheter (tokai medical).A continuous flush had been maintained through the microcatheter.The physician attempted to resheath the coil and the delivery wire was retracted, but the coil became unraveled.The coil had to be removed using a micro snare.There was no report of any patient adverse event or complication.Additional information received indicated that there was no blood flow restriction / reduction as a result of the event.The event also did not result in any clinically significant procedure delay.The same microcatheter was used to complete the procedure.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 1/20/2021.The returned product underwent evaluation and analysis.[conclusion]: the healthcare professional reported that during the procedure targeting a celiac artery aneurysm, the 10mm x 40cm deltafill 18 coil (dlf181040 / 30393155) was embolized but half the coil was not able to advance through the concomitant carnelian® marvel® microcatheter (tokai medical).A continuous flush had been maintained through the microcatheter.The physician attempted to resheath the coil and the delivery wire was retracted, but the coil became unraveled.The coil had to be removed using a micro snare.There was no report of any patient adverse event or complication.Additional information received indicated that there was no blood flow restriction / reduction as a result of the event.The event also did not result in any clinically significant procedure delay.The same microcatheter was used to complete the procedure.The complaint device was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 10mm x 40cm deltafill 18 coil and the concomitant non-j&j microcatheter were received contained in a pouch.Visual inspection was performed.The device positioning unit (dpu) was observed in mechanically ripped, only a part of the dpu was returned.The non-j&j microcatheter was inspected under x-ray in order to determine if the embolic coil is stuck inside.During the x-ray, the embolic coil was observed inside the microcatheter in stretched and knotted condition.This observation is consistent with the preliminary photos of the complaint device that were captured by the j&j japan affiliates.In the photos, only the concomitant microcatheter is seen.One piece of the deltafill was observed.The hub and one segment of the detachable coil system (dcs) which appeared to be broken with the coating / covering torn off.A review of manufacturing documentation associated with this lot (30393155) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint reported that during the procedure, the 10mm x 40cm deltafill 18 coil was embolized but half the coil was not able to advance through the concomitant carnelian® marvel® microcatheter even with a continuous flush maintained.The physician attempted to resheath the coil, but the coil unraveled; the coil had to be removed using a micro snare.The reported issue related to difficulty in coil deployment with the coil partially deployed was confirmed.During the x-ray inspection of the concomitant microcatheter that was returned, the embolic coil was observed inside the microcatheter stretched and knotted.The stretched / unraveled condition of the embolic coil was also confirmed.The ripped condition of the dpu is likely due to the attempt to remove the coil from the microcatheter; though the exact cause of the condition observed on the dpu cannot be conclusively determined.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
DELTAFILL18 10MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11091070
Report Number3008114965-2020-00603
Device Sequence Number11700733
Product Code KRD
UDI-Device Identifier10886704077114
UDI-Public10886704077114
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model NumberDLF181040
Device Catalogue NumberDLF181040
Device Lot Number30393155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARNELIAN® MARVEL® MICROCATHETER (TOKAI MEDICAL); DELTAFILL18 10MM X 40CM; MICRO SNARE (UNKNOWN BRAND); MICRUSFRAME18 10MM X 34CM
Outcome Attributed to Adverse Event Required Intervention;